Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 10, 2015, 3:02 AM CDT for Clay County, Macon County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 3:02 AM CDT (08:02 UTC)
- Expired
- Apr 10, 2015, 3:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS54 KOHX 100802
SVROHX
TNC027-111-100830-
/O.NEW.KOHX.SV.W.0030.150410T0802Z-150410T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
302 AM CDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 AM CDT
* AT 258 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF LAFAYETTE TO 6 MILES NORTH OF
HARTSVILLE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAFAYETTE AROUND 310 AM CDT.
RED BOILING SPRING AROUND 325 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3663 8597 3663 8574 3650 8580 3650 8581
3648 8581 3645 8582 3645 8617 3664 8600
TIME...MOT...LOC 0802Z 234DEG 28KT 3664 8595 3649 8610
HAIL...<.75IN
WIND...70MPH
$$
271 follow-up statement
903
WWUS54 KOHX 100815
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CDT FRI APR 10 2015
TNC027-111-100830-
/O.CON.KOHX.SV.W.0030.000000T0000Z-150410T0830Z/
CLAY TN-MACON TN-
315 AM CDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MACON
AND NORTHWESTERN CLAY COUNTIES UNTIL 330 AM CDT...
AT 312 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF TOMPKINSVILLE TO 5 MILES
SOUTHEAST OF LAFAYETTE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. DAMAGING WINDS HAVE BEEN REPORTED WITH
THIS LINE OF THUNDERSTORMS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
RED BOILING SPRING AROUND 320 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8575 3662 8574 3650 8580 3650 8581
3648 8581 3645 8583 3645 8611 3663 8595
TIME...MOT...LOC 0815Z 242DEG 38KT 3666 8576 3651 8591
HAIL...<.75IN
WIND...70MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:57 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 10, 1:57 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 AM CDT FRI APR 10 2015 .DISCUSSION...SURFACE FRONT HAS ENTERED MIDDLE TENNESSEE WITH A CONSIDERABLE AMOUNT OF SHOWERS AND THUNDERSTORMS ON BOTH SIDES OF THE BOUNDARY. CURRENTLY THERE ARE NO WATCHES OR WARNINGS IN EFFECT ACROSS THE MID STATE. THE 06Z LAPS SOUNDING STILL SHOWS A GOOD AMOUNT OF INSTABILITY AND DEEP MOISTURE IN PLACE, SO CANNOT RULE OUT A FEW STORMS REACHING SEVERE CRITERIA BEFORE IT'S OVER. COLD FRONT LIKELY WON'T EXIT THE MID STATE UNTIL AFTER 12Z, WITH PRECIPITATION ENDING FROM WEST TO EAST DURING THE MORNING, PERHAPS SOME LINGERING SHOWERS ALONG THE CUMBERLAND PLATEAU INTO THE AFTERNOON. EXPECT DRY, COOLER WEATHER THIS WEEKEND AS HIGH PRESSURE MOVES ACROSS THE REGION. NEXT ACTIVE WEATHER WILL OCCUR AS A SYSTEM MOVES OUT OF THE GULF COASTAL REGION SUNDAY NIGHT AND LAYS A BOUNDARY ACROSS THE TENNESSEE VALLEY THAT WILL KEEP MOISTURE LOCKED IN AS A SERIES OF IMPULSES KEEPS SCATTERED POP'S IN THE FORECAST FOR MOST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 46 71 46 / 30 10 05 05 CLARKSVILLE 66 42 70 44 / 10 10 05 05 CROSSVILLE 68 42 67 42 / 70 10 10 05 COLUMBIA 68 46 73 47 / 30 10 05 05 LAWRENCEBURG 70 46 73 47 / 30 10 05 05 WAVERLY 67 42 72 45 / 10 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, Apr 9, 5:00 AM CDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU APR 9 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE OVERNIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM, SOME OF WHICH MAY BECOME SEVERE. THE PRIMARY HAZARDS ARE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THIS ACTIVITY WILL LIKELY AFFECT MIDDLE TENNESSEE FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD AND POSSIBLY INTO EARLY MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Apr 10, 1:01 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT FRI APR 10 2015
TNZ005>007-026-100630-
CHEATHAM-MONTGOMERY-ROBERTSON-STEWART-
101 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR CLARKSVILLE...MOVING NORTHEAST AT
45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE AND ADAMS.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3665 8692 3632 8726 3632 8729 3635 8759
3637 8759 3637 8768 3665 8748Special weather statement, Apr 10, 1:29 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 AM CDT FRI APR 10 2015
TNZ007-025-026-100700-
CHEATHAM-DICKSON-ROBERTSON-
129 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND ROBERTSON
COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHEATHAM DAM...ASHLAND CITY...
PLEASANT VIEW...CEDAR HILL AND SPRINGFIELD.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3649 8673 3638 8688 3639 8691 3636 8691
3618 8716 3631 8730 3638 8724 3643 8717
3642 8715 3644 8715 3646 8712 3651 8712
3656 8714 3663 8708 3664 8706The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:00 PM CDT | Special Weather Statement | OHX | Perry | 45 min |
| Apr 9, 8:44 PM CDT | Special Weather Statement | OHX | Wayne | 31 min |
| Apr 10, 1:01 AM CDT | Special Weather Statement | OHX | Montgomery | 29 min |
| Apr 10, 1:29 AM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 31 min |
| Apr 10, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 37 min |
| Apr 10, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 33 min |
| Apr 10, 2:54 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 36 min |
| Apr 10, 3:27 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 33 min |
| Apr 10, 3:35 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Wilson | 25 min |
| Apr 10, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 51 min |
| Apr 10, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam, Smith | 48 min |
| Apr 10, 4:37 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Apr 10, 4:48 AM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.